MAUDE Adverse Event Report: THORATEC CORPORATION THORATEC® HEARTMATE® GOGEAR®, SHOWER BAG; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION THORATEC® HEARTMATE® GOGEAR®, SHOWER BAG; VENTRICULAR (ASSIST) BYPASS
Model Number 104232
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/21/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section d4: device lot number were not provided, and expiration date and manufacture date (h4) cannot be determined.The primary udi number in d4 is reflective of all available information.No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is completed.
 
Event or Problem Description
It was reported that patient stated their shower bag had water intrusion when they were bathing and their ventricular assist device (vad) alarmed stating low battery even though they had new batteries on.There were no other alarms or issues since.No equipment had been replaced at this time.
 
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is completed.
 
Event or Problem Description
Additional information stated that no water was seen in the system controller and the controller was not exchanged.The patient did not say the shower bag was damaged; they were submerging themself in a bath.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported event of fluid ingress in the shower bag was confirmed via the additional information.A review of the submitted controller event log file (113357) spanned approximately 4 days (15jun2024 ¿18jun2024 per time stamp).The log file did not contain data from the reported event date of 21may2024.There were no notable alarms active in the log file.The shower bag was not returned for analysis and remains in use.The provided information stated that the patient¿s shower bag had water intrusion when they were bathing and the controller alarmed for low battery even though they had new batteries connected.Log files were submitted, however the event was 4 weeks prior to when the log files were downloaded.No water was seen in the controller and the patient did not say the shower bag was damaged.They were submerging themselves in a bath.No products were exchanged.There were no photos provided.Per the additional information, the root cause of the reported fluid ingress was due to user error by taking a bath.The patient handbook cautions the users to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.Heartmate 3 patient handbook (rev.D) section 4-¿living with the heartmate 3¿ states that ¿the heartmate 3 system components must be kept dry.Never expose the system controller, batteries, mobile power unit or power base unit to water.If these system components get wet, your pump may stop.Never take tub baths or go swimming while implanted with the pump.The heartmate® gogear® shower bag must be used while showering to keep the system controller and batteries dry.¿ under section 1, ¿introduction¿, warns users ¿do not take showers unless approved by a doctor for showering.If approved for showering, the shower bag must be used for every shower.The shower bag protects outside parts of the system from water or moisture.If outside parts of the system get wet, the pump may stop.¿ under section 4, ¿living with the heartmate 3¿, details descriptions how to properly use the shower bag are outlined.Also caution user that ¿although the external components of the heartmate 3 left ventricular assist system are moisture-resistant, they are not waterproof.Take care to protect system components from water or moisture, whether indoors showering or outdoors in a heavy rain.If the components have contact with water or moisture, you may receive a serious electrical shock or the pump may stop.¿ no further information was provided.The manufacturer is closing the file on this event.

Brand Name
THORATEC® HEARTMATE® GOGEAR®, SHOWER BAG
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key19706078
Report Number2916596-2024-04231
Device Sequence Number7526432
Product Code DSQ
UDI-Device Identifier00813024011149
UDI-Public(01)00813024011149
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number104232
Device Catalogue Number104232
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/18/2024
Supplement Date Received by Manufacturer07/08/2024
09/26/2024
Initial Report FDA Received Date07/09/2024
Supplement Report FDA Received Date07/23/2024
09/27/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age69 YR
Patient SexMale
Patient Weight103 KG